I recieved 25mcg to change every third day for chronic pancreatitis pain. Also take oxycodone for breatkthru. Doctor said he is afraid to prescribe high amounts of narcotic for pain because of my age. Im 43 but this pain is unbearable. I find im only getting partial relief from the breakthru med. For maybe one or two hours, mostly bummed because Im not getting long term relief. Afraid to ask for increase, because after letting him know that I am in a great deal of pain, he mentioned the age factor comment. I dont think he remembers my age. 43 isnt too young.
Fentanyl patches are great for chronic pain sufferers
The Fentanyl patch works pretty well as medicine for chronic severe pain. It is available in varying doses from 25 mcgm to 100 mcgm per patch that are delivered on a continual basis as the patch is worn. The recommended time is to change the patch every 36 hours or every three days, but my doctor says that it is better to change it every 24 hours or every 2 days.
It is a narcotic type drug, so it can be habit forming, but there are no pills to take, so you don't increase your dose easily, and I never feel "high" or drugged from it, even though I take a high dose.
It is applied as a patch, and some people have trouble getting theirs to stick on well, but I never do. It is important to have a warm spot and keep your hand over the patch for a full minute after applying it to seal it to the skin. I put mine on my back, so my husband usually does it for me, as it is difficult to reach. I usually apply a new patch first thing in the morning, when I am still warm in bed also, so that helps too.
The Fentanyl patch is a great choice when someone has chronic severe pain that nothing else will help.
My (54 year old) grandfather was given the 100mg patch that is a 72 hour pain reliever. He didnt wake up the next morning. His heart rate just kept getting slower and slower and just stopped. Even if he was found in time no one could have done anything to help. He had a herniated disc. Wrong med for the problem. I would love for it to be taken off the market completely so this cant happen to anyone else.
Fentanyl Patch is the absolute worst drug out there!!!
My opinion: If I could I would give it no stars. I threw up blood 9 nines in 1 morning while it was on. I had 2 migraine headaches over the course of 2 days. I was hallicunating and seeing double. I had the migraine aura before these headaches. I felt completely out of it. I became dehydrated because of the heaving. My blood pressure was sky high at the urgent care facility. They thought I was having a stroke. It is the worst drug out there, bar none. Please don't take the patch. It is terrible. I only have begun to describe the h*ll I went through with it. Surely there must be something else that one could take beside this awful drug.
Fentanyl patchgreat for pain but there are problems in adhesive
Fentanyl patch is one of those drugs that can be a cure or a killer. It is absolutely imperative that users know all there is to know about this drug prior to using it. If they are not careful their first tme can very well be their last. I have used Fentanyl patches for many months for a chronic pain problem. I was not able to get enough relief with pills and there was always the temptation to take more, to take more, to take more-just to feel normal. Of course that behavior was a certain road to addiction and I did not want to chance it so I asked the doctor for another alternative. He started me off on the Fentanyl patches at the lowest possible dosage. I was familiar with them because my mother used them for horrible back pain and she had relief for the first time in 15 years. I started on the lowest dose but that was way too weak so the doctor upped the dosage in small increments until we found the perfect dosage. I was not home free however. I noticed a terrible rash at the site of where I applied the patch. Because the patches would not stick very well, I had to use a special kind of tape that the company supplied for just that purpose. That tape, combined with the adhesive the patch itself ruined my skin. I had a horrible rash that burned and was very unattractive. The company reimbursed me for the complete cost of the medication. Turns out that they had several complaints and incidences of others with the exact same problem as I had. I ended up with some light scarring which I really did not like but it could have been so much worse. My advice to everyone is be careful with the patch itself due to the strength of the drug but be as careful with the adhesive that is used to secure it to your skin. It could turn out more dangerous than the active drug is.
Great for pain, but worth the addiction?
I was prescribed Fentanyl Duragesic Transdermal Pain patches for my round the clock body pain for my Fibromyalgia. I tried the patches for a few months. I started out at 25mcg, to be changed every 48-72 hours. I didn't realize at first, they would take awhile to kick in. I didn't feel any effects of it until the 2nd day of putting it on. Once wearing it for a little over a week, I could really tell the difference, and I could live my life again, without having to cry in pain and lay in bed all day. But unfortunately, stopping the patch and trying to get on with your life, without a narcotic pain med is not fun at all. My body phsically came addicted to the patch and I had horrible withdrawal symptoms...sweating,chills,fever,skin crawling. Fentanyl is 80 times more potent than Morphine. You just have to be careful you STAY AWAY from high heat.No electric blankets, no sun tanning, no sun lamps i.e indoor tanning, hot tubs,very hot or just hot showers or heating pads. The reason for this being that raising your body temperature can cause the medicine in the patch to be released at a very rapid rate, which can unfortunaely and scarily lead to Overdose and accidental death.
They don't stick very well either. I mean it does help for the pain...but I do wonder if there are other medications out there that could give the same relief without the risk of physical dependency. As long as you take the medication EXACTLY as prescribed and directed,, you should be fine, but again, just be very cautious, and if you do have any of the side effects, watch them carefully and tell your doctor if they become unbearably bothersome or even a little bit bothersome, better safe than sorry. God bless you all and here's to be pain(almost) free! (don't we wish)!!!
Fentanyl Transdermal Patch works great for chronic pain.
I was on this medication when I had my finger amputated and they were trying to get my pain under control. The Fentanyl Transdermal Patch is great and comes in several different strengths depending on what you need. I used it along with Norco until they could find a combination of drugs that would keep my nerve pain under control.
My husband is currently on the patch for his chronic back pain and it makes him much more likable. When he is in pain he is very grumpy and nobody really wants to be around him however the Fentanyl Transdermal Patch with Norco makes him nicer to be around and we don't have to walk on eggshells around him anymore.
Newberry Springs, CA
Fentynal 25mcg = Freedom from Pain (at least for a little while)
I've suffered for the past 7 years with Fibromyalgia; I've failed many medication trials. My primary care physician and I have been trying to work together for all of this time to find something, just something, out there to help me get sustainable relief to function a somewhat active life. So, after a pain clinic appointment, my primary care physician began prescribing Fentynal patches @ the 25 mcg strength. For the 1st time in, what felt like my whole life, a long time I woke up nearly pain free. I was thrilled.
Fentynal gave me back what I was missing...although, I've suffered emotionally. With high doses & higher potency narcotic pain medicaitions, comes the inability to control your emotions. I didn't really realize why I felt so out of control until I expressed my emotional concerns to my PCP & she told me that the pain medication, including Fentynal, is a good part of the problem.
Fentynal should be taken with relative caution to your situation & your other medications. I definitely think that it's wise to start slow & increase. Although we might think we need a medium to high dose according to our pain and our tolerance, it's most wise to proceed with caution as too much of a good thing, in this instance, can be lethal.
Very pleased with the 100mcg patch, but I only get 48hrs. relief
Best pain reliever I've found for my fybromyalgia and other ailments since coming down with Grave's Disease in 2003. My heart goes out to those of you though who lost someone because of flaws in this medication. My only complaint is that I don't get 72 hrs. worth of pain relief from the 100mcg patch, I only get 48 hrs. worth of pain relief and was on the same dosage (three boxes per month, 15 patches) for over two years. Now I have a new doctor and since the instructions say that it can relieve pain for up to 72 hrs. I am only getting two boxes (10 patches) per month and I am now losing ground with my pain management/lifestyle that took me the last seven years to create. I don't know what to do. Suicidal thoughts are returning because now the pain is so intense again. Sux 2b me, huh?
Fort Smith, AR
Fentanyl Transdermal Patch is very Dangerous
My sister was buried Thursday from using the Fentanyl patch 75Mcg. She put it on for the first time Friday night. She didn't answer her phone the next day nor the next. We broke into her home and found her dead. She also had taken a Lunesta for sleep. You can only imagine the heartbreak we felt. We thought she took the lidocaine patch but her doctor gave her the Fentanyl 75mg. the day before. Please be very careful with this narcortic. She was 61 years old and had Fibromylgia.